I am so sorry to hear that your daughter is suffering so much. While there are some Lupus medications that can transfer through the breast milk into the baby, there are still some Lupus medications that are safe to take while breastfeeding: Non-steroidal anti-inflammatory medications, acetaminophen, hydroxychloroquine, low-dose prednisone (less than 15 to 20 mg/day), warfarin, and heparin are safe during breastfeeding. If your daughter is taking prednisone and daily dose is below 20mg, she may continue to take it if she is breastreeding. Howeverk, if the dose of prednisone exceeds 20 mg, she should wait for about 4 hours before nursing her baby. She should not breastfeed if she is taking azathioprine, cyclosporine, cyclophosphamide, methotrexate, or mycophenolate moeftil. It might be helpful for her to speak with her doctor about what medications she can take to help her symptoms while breastfeeding. It is very important that she be able to manage her health so that she can care for her baby. It would not do for her symptoms to worsen and she become too ill to care for her child at all.
I, too, have several floaters in both of my eyes. But, I have never had bleeders. Many people with lupus have some sort of eye problem related to their disease. Most people only have eye issues where the surface of the eye is affected. This does not damage their vision and is easily treated with eye-drops. However, much less commonly, the disease may involve the inside of the eye or the visual pathways in the brain. This may reduce vision and usually requires systemic treatment, either by oral or intravenous routes.
Some people with lupus may get inflammation of the white coat of the eyeball (the sclera). This scleritis may be very painful and is usually visible as a bright red patch on the white of the eye. Sometimes the scleritis is widespread so that all the white of the eye appears red. Although one's vision is not usually affected at the outset, scleritis is a sight-threatening condition and should be seen urgently by an ophthalmologist. Milder cases usually respond to oral non-steroidal anti-inflammatory drugs (NSAIDS) like flurbiprofen. More severe cases may require oral or intravenous steroids, or other immunosuppressive drugs. (Source - LFA)
A very few patients with lupus may get severe inflammation of the blood vessels of the retina. The damaged blood vessels are no longer able to supply enough oxygen to the retina that stops working properly causing gradual loss of vision. Sometimes the retina tries to grow new blood vessels. This might sound like a good idea but the new blood vessels are fragile and can cause major problems. Occasionally people with lupus may lose vision suddenly due to these blood vessels either bleeding (vitreous haemorrhage) or pulling the retina from the wall of the eye (retinal detachment).
Loss of vision in one eye may also be caused by blockages in one of the retinal blood vessels (retinal vein occlusion or retinal artery occlusion). This particular problem is more common in those people who also have antiphospholipid syndrome. Have your daughter's doctors run tests to look for this particular syndrome. Here is a web site that more thoroughly explains it: http://en.wikipedia.org/wiki/Antiphospholipid_syndrome
People with sight-threatening retinopathy need urgent assessment by an ophthalmologist. Intensive treatment is usually with steroids or other immunosuppressive drugs. The new blood vessels may require laser treatment to the retina to make them go away. Very occasionally surgery may be needed.
Sometimes loss of vision is due to inflammation of the optic nerve or brain rather than the eye itself. Although the eyes themselves may look normal it is often possible to work out where the problem is from the pattern of missing vision and other aspects of visual function. Brain scans may sometimes be helpful in this context. Damage to the nerves supplying the eye muscles may cause double vision. Although this may resolve with time, people often benefit from correction with prisms or less commonly with botulinum toxin or surgery. (Source - LFA)
I do hope that your daughter finds a treatment that eliminates her eye problems and that she finds a medication that alleviates some of her symptoms while allowing her to continue to breastfeed. We are here to help you as much as we can. Please know that you are not alone.
Peace and Blessings
Look For The Good and Praise It!